Viewing 15 posts - 1 through 15 (of 33 total)
  • Author
    Posts
  • #31041
    Anonymous
    Inactive

    I know some stuff about Paws..

    For the past couple of weeks I’ve been doing weird things (and I hope this is Paws, and not something else)..

    i’ve been loosing things, forgetting how to work the DVD player, getting lost when I drive..

    yesterday I went to grab a bar of soap for the shower, and I grabbed my daughters Johnsons baby bar..!!!!

    I’ve been putting things in the wrong places (like food), today I went to take my neurontin for my neuropathy and I grabbed my Remeron..I caught myself though..

    I open cabinets and forget what I’m looking for..I can go on and on..

    What is this?? I know symptoms of Paws can last for months, but I’ve been off opiates Since May, and why is this developing now?

    I’m not looking for any medical advice, just asking if this has happenned to anyone else after stopping the drugs..

    UGHH, I guess I’ll call my PCP or psychiatrist..

    #162175
    Anonymous
    Inactive

    @Lizrox 1494177 wrote:

    I know some stuff about Paws..

    For the past couple of weeks I’ve been doing weird things (and I hope this is Paws, and not something else)..

    i’ve been loosing things, forgetting how to work the DVD player, getting lost when I drive..

    yesterday I went to grab a bar of soap for the shower, and I grabbed my daughters Johnsons baby bar..!!!!

    I’ve been putting things in the wrong places (like food), today I went to take my neurontin for my neuropathy and I grabbed my Remeron..I caught myself though..

    I open cabinets and forget what I’m looking for..I can go on and on..

    What is this?? I know symptoms of Paws can last for months, but I’ve been off opiates Since May, and why is this developing now?

    I’m not looking for any medical advice, just asking if this has happenned to anyone else after stopping the drugs..

    UGHH, I guess I’ll call my PCP or psychiatrist..

    Aw Liz – dont worry – I reckon we all do stuff like this – well – I do – and I have been free of benzos for 5 years and off all opiates for the last year or so!!
    I blame age!! LOLOL

    #162173
    Anonymous
    Inactive

    I was on a similar dose of k as you Liz.. I did strange things too …couldn’t think of the easiest words to discribe things..this happened everyday.
    I put a broom on top of our bed and a dustpan too..
    I don’t remember doing it or why those things would end up at the other end of the house on our bed ….go figure??
    I cancelled our maid service and when she didn’t show up I phoned her asking her where she was.
    I spent about $10,000 dollars on stuff that I thought I needed really badly
    but when the smoke cleared I could believe what I bought or why.
    It made no sense at all.
    Maybe it’s the K.

    #162180
    Anonymous
    Inactive

    I’ve been on and off Klonopin, Valium, Ativan, Xanax; since I was 16..

    never have I had this happen to me..

    i looked on the calender for some reason (don’t even remember why) and realized I have an appt with my psychiatrist.Monday..

    good thing..

    You know somebody friggin keyed my new car today.. It has 200 miles on it I haven’t even filled up the tank yet; and it was keyed…

    Thats just my luck!!!

    #162193
    Anonymous
    Inactive

    well, i’m not an addict…..i’m a black belt al-anonian (lol)…..but menapause made me do really weird things. just like the stuff you all have described.

    i drove the car to the store one day, and thought i had driven the truck. when i went to the parking lot to put my stuff in the car…or truck….i though my truck had been stolen. called the police, filled out the reports, then it dawned on me that i had driven the car, instead of the truck.

    yee gadsss….it goes on and on like that. menapause is really crazy…..but i found out i can act as eccentric as i want now, and just go on…

    #162181
    Anonymous
    Inactive

    I’m 33…

    #162171
    Anonymous
    Inactive

    Has the doctor started cutting your dose yet, Liz?

    #162197
    Anonymous
    Inactive

    Hey Liz…….

    You did not mention how long you have been clean and off of what?

    I too am having PAW. I am off of benzos and opiates 8 months. It gets worse around the 11th of the month for me. It helps me to know that it is PAW.

    When I first got clean and sober I drove to a meeting and could not find my way home. I have lived in the same place for 15 years. It can be scarey.

    Here is a link that has helped me. Hope it helps.
    http://www.tlctx.com/ar_pages/paw_part1.htm

    #162195
    Anonymous
    Inactive

    Hi Liz,
    As far as I know PAWS from Opiates don’t affect your memory.
    Are you taking any Benzos at the moment? It’s a diff story with this ‘family’
    They did the exact same actions you describe to me..EXACTLY!
    I forgot everything, especially while driving and putting things in diff places..
    I hope you feel better soon. It definately gets better..

    #162188
    Anonymous
    Inactive

    Liz, I don’t know for any certainty if it is PAWS or not; from personal experience as an anxious person though, the more you worry about it, the more it will amplify every little “mistake” in your mind and that can make you crazy. Try hang on til you can talk to your doctor.

    #162172
    Anonymous
    Inactive

    Hey gals —- don’t any of you watch The Closer?…..just joshin….BUT, there is such a thing as early onset menopause, with women in their 20’s going through it…..ugh

    Now….to the controversy….PAWS…..every time I see those letters I just have to laugh…..I do believe that sometimes, up till 2 years, some folks may encounter some strange feelings when abstinant…..I like to call it the last of the altered cells fighting a last ditch fight to return to their ‘altered state’ ….. lol…..but PAWS?…puhleeze

    PAWS was first mentioned (mentioned? let’s say created) by Terrence Gorski in his 1986 book, Staying Sober……and BANG, a whole new ‘thing’ is added to recovery….. Before jumping on the PAWS bandwagon, try doing some research of the man himself, and his corp….CENAPS…..created in 1982……..you may find that Mr. Gorski created PAWS out of whole clothe…..it sounded good, got him back where he wanted to be…..making lots and lots of $$ with his corp and his extensive speaking circuit………just a thought gang

    I’m a firm believer that most/many alcoholics/addicts are easily swayed(sic)…..self-fulfilling prophesies? if you believe you’ll experience certain things…..you probably will…… (o:

    NoelleR

    #162194
    Anonymous
    Inactive

    Liz, I’m sorry to hear that about your car. That sucks!! People are just so mean these days. 🙁

    I have days where I forget and do things like that (I’m 27). Hopefully, it will pass.

    Take care. 🙂

    #162196
    Anonymous
    Inactive

    @NoelleR 1495054 wrote:

    Hey gals —- don’t any of you watch The Closer?…..just joshin….BUT, there is such a thing as early onset menopause, with women in their 20’s going through it…..ugh

    Now….to the controversy….PAWS…..every time I see those letters I just have to laugh…..I do believe that sometimes, up till 2 years, some folks may encounter some strange feelings when abstinant…..I like to call it the last of the altered cells fighting a last ditch fight to return to their ‘altered state’ ….. lol…..but PAWS?…puhleeze

    PAWS was first mentioned (mentioned? let’s say created) by Terrence Gorski in his 1986 book, Staying Sober……and BANG, a whole new ‘thing’ is added to recovery….. Before jumping on the PAWS bandwagon, try doing some research of the man himself, and his corp….CENAPS…..created in 1982……..you may find that Mr. Gorski created PAWS out of whole clothe…..it sounded good, got him back where he wanted to be…..making lots and lots of $$ with his corp and his extensive speaking circuit………just a thought gang

    I’m a firm believer that most/many alcoholics/addicts are easily swayed(sic)…..self-fulfilling prophesies? if you believe you’ll experience certain things…..you probably will…… (o:

    NoelleR

    Sorry Noelle,
    I simply don’t agree with you. After the intial withdrawal symptoms subside other lingering symptoms persist. That is what PAWS are. No one invented them, they just labeled them, and yes, they are there because i personally went through them.
    PAWS are real and I thank the person who identified them, I thought I was going crazy!

    #162176
    Anonymous
    Inactive

    NoelleR

    Are you talking about Terry Gorski as in “Picking Up The Snake”? I remember him and his 80’s recovery tapes. I used to listen to them until I realized he was nuts.

    Liz, are you tapering yet? Are you drinking caffeine? How’s the tinnitus? Good to read you.

    As far as PAWS goes, I’ve never been able to figure out whether it was the anxiety or withdrawals making me feel those feelings. Really, who the heck knows? And maybe even, who the heck cares. I think the question is, “is your life better on the meds or off them?” There are prescribed by an informed doctor, right?

    #162182
    Anonymous
    Inactive

    one Klonopin in the morning and one at night right now..

    I will talk to my psychiatrist on Monday..

    Noelle R..I disagree with everything you say..

    1 k in the am 1 in the pm

    Tonya, thanks for the link

Viewing 15 posts - 1 through 15 (of 33 total)
  • You must be logged in to reply to this topic.